# SDR CA980706002

- Difficulty date: June 20, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 172M
- Engine: Lyc O320E2D
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Lock Tab
- Part number: 78A110
- Condition: Failed
- Location: Carburetor
- Part time: 1,008 hours
- Component: Marvelscheb, MA4SPA
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT WAS UNABLE TO SHUT DOWN THE ENGINE.  INSPECTION OF THE CARBURETOR FOUND THE LONG LOK TAB WASHERS ON THE SAFETY SCREWS, THAT SECURE THE FLOAT BOWL TO THE CARBURETOR BODY, HAD FAILED ALLOWING THE MIXTURE VALVE TO SEPARATE FROM ITS RECEPTACLE.  SUBMITTER STATED CANADIAN AIRWORTHINESS DIRECTIVE (AD) CF-63-9, WHICH MANDATES MARVEL SCHIEBLER SERVICE BULLETIN A5-63, WAS NOT COMPLIED WITH.  AD CF-63-9  REQUIRED THE SAFETY SCREWS TO BE LOCKWIRED.
